Related Experiment Video
Updated: Jun 27, 2025

Preclinical Model of Prenatal Delta-9-Tetrahydrocannabinol Exposure to Assess Its Impact on Neurodevelopmental Outcomes
Published on: February 28, 2025
Cannabinoid hyperemesis syndrome
Ali Elnagar1, Mpho Kgomo2, Modise Mokone1
1University of Pretoria Faculty of Health Sciences, Pretoria, South Africa.
Abstract:
SummaryCannabis use is legalised in many countries. We present a patient in their 40s who complained of recurrent abdominal pain and associated nausea and vomiting. The patient was previously seen in various hospitals, treated symptomatically, and discharged with a diagnosis of non-specific abdominal pain. The patient had a chronic history of smoking cannabis and nicotine and drinking alcohol. Abdominal examination revealed no masses, and abdominal X-ray was normal. Blood tests and gastroduodenoscopy revealed no obvious aetiology. Intravenous fluids, together with antiemetics and proton pump inhibitors, were administered. The patient also received counselling and was advised to stop cannabis use. At discharge, the patient was well and asked to come back for review in 2 weeks, and, thereafter monthly for a period of 6 months after stopping cannabis use. The patient reported no recurrent symptoms despite continued cigarette and alcohol use. A suspected cannabinoid hyperemesis syndrome (CHS) became a consideration. Awareness of cannabis-related disorders such as CHS may assist in avoiding costly hospital workups.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Pathophysiology of Vomiting
CNS Stimulants: Cocaine, Amphetamines and Cannabinoids
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...

